Alert archive / Louisiana / Small Craft Advisories in 2016
Small Craft Advisory 41, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Aug 31, 2016, 11:05 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2016, 11:05 PM CDT (04:05 UTC)
- Expired
- Sep 1, 2016, 3:22 PM CDT
- In force
- 16 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
674 WHUS74 KLIX 010405 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1105 PM CDT WED AUG 31 2016 ...WINDS AND SEAS WILL CONTINUE TO RISE AS TROPICAL STORM HERMINE STRENGTHENS AND MOVES INTO THE NORTH CENTRAL AND NORTHEASTERN GULF... .TROPICAL STORM HERMINE OVER THE EAST CENTRAL GULF IS FORECAST TO STRENGTHEN INTO A HURRICANE BEFORE MAKING LANDFALL OVER THE CENTRAL TO EASTERN FLORIDA PANHANDLE THURSDAY NIGHT. PLEASE REFER TO THE LATEST ADVISORIES ISSUED BY THE NATIONAL HURRICANE CENTER FOR DETAILS ON HERMINE. HIGH PRESSURE WILL BUILD INTO THE CENTRAL GULF COAST REGION LATE FRIDAY THROUGH EARLY NEXT WEEK. GMZ552-011215- /O.NEW.KLIX.SC.Y.0041.160901T0405Z-160902T1200Z/ COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- 1105 PM CDT WED AUG 31 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT FRIDAY. * WINDS...NEAR 20 KNOTS WITH FREQUENT HIGHER GUSTS * WAVES/SEAS...4 TO 7 FEET WITH OCCASIONAL SEAS TO 8 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ555-557-572-575-577-011215- /O.CON.KLIX.SC.Y.0040.000000T0000Z-160902T1200Z/ COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM- 1105 PM CDT WED AUG 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WINDS...20 TO 25 KNOTS. * WAVES/SEAS...4 TO 8 FEET WITH OCCASIONAL SEAS TO 9 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
886 WHUS74 KLIX 012022 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 322 PM CDT THU SEP 1 2016 ...WINDS AND SEAS REMAIN HIGHER DUE TO HURRICANE HERMINE... .HURRICANE HERMINE WILL MOVE INLAND OVER NORTHERN FLORIDA TONIGHT. THIS WILL CAUSE WINDS AND SEAS TO REMAIN HIGHTENED THROUGH THIS EVENING FOR MAINLY THE OUTER WATERS EAST OF THE MISSISSIPPI RIVER. GMZ552-020000- /O.CAN.KLIX.SC.Y.0041.000000T0000Z-160902T1200Z/ /O.CON.KLIX.SC.Y.0042.000000T0000Z-160902T0000Z/ COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- 322 PM CDT THU SEP 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...NEAR 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...4 TO 7 FEET WITH OCCASIONAL SEAS TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ555-557-572-020000- /O.CON.KLIX.SC.Y.0040.000000T0000Z-160902T0000Z/ COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- 322 PM CDT THU SEP 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...NEAR 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...4 TO 7 FEET WITH OCCASIONAL SEAS TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ575-577-020430- /O.CON.KLIX.SC.Y.0040.000000T0000Z-160902T0600Z/ COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM- 322 PM CDT THU SEP 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... * WINDS...20 TO 25 KNOTS. * WAVES/SEAS...5 TO 8 FEET WITH OCCASIONAL SEAS TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Aug 31, 3:55 PM CDT, 7 hours 10 minutes earlier.
Area forecast discussion, Aug 31, 3:55 PM CDT, 7 hours 10 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
355 PM CDT WED AUG 31 2016
.DISCUSSION...
Not much on the radar scope this afternoon. Only a few very weak
returns over the southwest Mississippi this afternoon. The big
story today is that Tropical Storm Hermine has finally formed in
the Gulf of Mexico. In the immediate forecast not much change in
the forecast. We are still thinking that Hermine curves off the
the northeast...however the latest advisory has shifted a bit
west. with this slight jog west in track we still have an outside
shot of seeing some marine impacts over our area. We already have
had higher tides that have resulted in some water in the streets
in portions of the forecast area. This is why we have the Coastal
Flood Advisory out through Friday morning for tides 1 to 2 feet
above normal. Now given the current track of Hermine this may have
to be revisited especially if the track comes even more west.
Portions of the advised area may need to be upgraded to warnings.
For more details see the Marine Discussion below. Most of the land
areas should remain dry through the short term. I have adjusted
pops some and kept them small as subsidence is expected to
suppressconvection on the west side of Hermine. Guidance still
suggests a front moving southward this weekend but it does not
have much of a punch or moisture to work with. So rain chances are
still in the forecast but they will remain fairly low through the
holiday weekend. Temperatures should climb into the low to mid 90s
through the weekend. Overnight lows in the 70s. Again not much
change in the forecast over the next 7 days. We will be watching
Hermine and its track for any slight adjustments in the forecast
that may be needed. 13/MH
&&
.AVIATION...
No convection today and relatively quite conditions
for the tafs. VFR conditions will persist through the fcst. /CAB/
&&
.MARINE...
Winds continue to increase across a good chunk of the coastal
waters, especially the outer waters eat of the mouth of the MS.
This is due to now classified Tropical Storm Hermine which is
helping to tighten the gradient across the region. Hermine is
still fcst to move north tonight and then northeast tomorrow and
head towards the FL Panhandle near Apalachicola. With this winds
will continue to increase to around 25 kts in the outer waters
tonight and through tomorrow night. Seas will continue to increase
becoming hazardous as well. seas of 4-8 ft are likely on top of an
8-10 ft swell that will come out of the southeast. Tides are
already running high and even though the cycle will become lower
the tides and onshore flow will keep tides running around 1-2 ft
abv normal. With this the coastal flood adv has been extended and
the small craft adv has been extended in time and includes the
inner waters east of the river. Winds should drop off considerably
to the west so will keep most of the waters west of the river in
exercise caution status.
If Hermine takes any more jogs west or is slower in its turn to the
northeast then impacts will increase over our marine zones. if
that occurs we may need to look at tropical storm warnings for our
outer waters and likely need to upgrade some locations to a coastal
flood warning. /CAB/
&&
.DECISION SUPPORT...
DSS code: Blue
Deployed: None.
Activation: None.
Activities: Flood recovery support
Coastal Flood Advisory
Small Craft Advisory
TS Hermine
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning
or advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
tropical events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 75 95 74 92 / 10 20 10 0
BTR 75 94 75 92 / 10 20 10 10
ASD 75 95 76 94 / 10 20 10 20
MSY 78 94 79 93 / 10 20 10 20
GPT 76 94 77 93 / 10 30 20 20
PQL 76 94 76 93 / 20 30 20 20
&&
.LIX Watches/Warnings/Advisories...
LA...Coastal Flood Advisory until 7 AM CDT Friday for LAZ040-050-058-
060>062-064-067>070-072.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ552-570.
Small Craft Advisory from 7 PM this evening to 7 AM CDT Friday
for GMZ557.
Small Craft Advisory until 7 AM CDT Friday for GMZ555-572-575-
577.
MS...Coastal Flood Advisory until 7 AM CDT Friday for MSZ080>082.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ570.
Small Craft Advisory until 7 AM CDT Friday for GMZ572-575-577.
&&Hazardous weather outlook, Aug 31, 6:08 PM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 608 PM CDT WED AUG 31 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-011115- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 608 PM CDT WED AUG 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A COASTAL FLOOD ADVISORY IS IN EFFECT FOR HIGHER THAN NORMAL TIDES AT MOST COASTAL LOCATIONS ALONG SOUTHEAST LOUISIANA AND MISSISSIPPI. TIDES WILL GENERALLY BE AROUND 2 FEET ABOVE NORMAL WITH HIGHER TIDES POSSIBLE DEPENDING ON THE FUTURE TRACK AND STRENGTH OF TROPICAL STORM HERMINE. ALSO...THERE WILL BE A RISK OF RIP CURRENTS ALONG THE MISSISSIPPI BARRIER ISLANDS AND SOME COASTAL AREAS OF SOUTHEAST LOUISIANA LIKE GRAND ISLE. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OUTER COASTAL WATERS AS WELL AS NEAR SHORE WATERS AROUND THE MOUTH OF THE MISSISSIPPI RIVER TO PASCAGOULA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COASTAL FLOOD ADVISORY WILL REMAIN IN EFFECT FOR MOST COASTAL LOCATIONS ALONG SOUTHEAST LOUISIANA AND MISSISSIPPI THROUGH 7 AM FRIDAY. ALSO...THERE WILL BE A RISK OF RIP CURRENTS ALONG THE MISSISSIPPI BARRIER ISLANDS AND SOME COASTAL AREAS OF SOUTHEAST LOUISIANA LIKE GRAND ISLE THROUGH EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TD
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 3:48 AM CDT | Small Craft Advisory | LIX | 15 hr |
Nearby
Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.